Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 34, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 27, 2005, 6:51 PM EDT for Middlesex County, Massachusetts; Hillsborough County, New Hampshire. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2005, 6:51 PM EDT (22:51 UTC)
- Expired
- Jul 27, 2005, 7:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
Counties Middlesex County, MA, Hillsborough County, NH
The radar
The Boston radar (KBOX), 85 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 6:55 PM EDT | TSTM WND DMG | Chelmsford, MA | TREES AND WIRES DOWN ON BRIDGE STREET. |
| Jul 27, 7:05 PM EDT | TSTM WND DMG | Tewksbury, MA | LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:10 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 272251
SVRBOX
MAC017-NHC011-272315-
/O.NEW.KBOX.SV.W.0034.050727T2251Z-050727T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
651 PM EDT WED JUL 27 2005
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS
THIS INCLUDES THE CITY OF LOWELL
SOUTHEASTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE
THIS INCLUDES THE CITY OF NASHUA
* UNTIL 715 PM EDT
* AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NASHUA TO PEPPERELL...OR ALONG A LINE EXTENDING FROM NASHUA TO
10 MILES NORTHEAST OF FITCHBURG...AND MOVING EAST AT 50 MPH.
* TREES WERE REPORTED DOWN IN LEOMINSTER AT 643 PM.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WESTFORD AND TYNGSBORO BY 700 PM EDT
PELHAM...LOWELL AND CHELMSFORD BY 705 PM EDT
TEWKSBURY AND DRACUT BY 710 PM EDT
LAT...LON 4258 7167 4260 7166 4262 7168 4263 7173
4284 7154 4286 7151 4286 7144 4276 7134
4274 7125 4265 7126 4259 7117 4259 7111
$$1 follow-up statement
000
WWUS51 KBOX 272308
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
708 PM EDT WED JUL 27 2005
MAC017-NHC011-272315-
/O.CON.KBOX.SV.W.0034.000000T0000Z-050727T2315Z/
HILLSBOROUGH NH-MIDDLESEX MA-
708 PM EDT WED JUL 27 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM EDT FOR
NORTHERN MIDDLESEX AND SOUTHEASTERN HILLSBOROUGH COUNTIES...
AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF POTENTIALLY SEVERE THUNDERSTORMS. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PELHAM TO TEWKSBURY...OR
OVER LOWELL...MOVING EAST AT 35 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHWESTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.
LAT...LON 4258 7167 4260 7166 4262 7168 4263 7173
4284 7154 4286 7151 4286 7144 4276 7134
4274 7125 4265 7126 4259 7111
$$
DRAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:49 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 27, 4:49 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION..UPDATED LT AND CLIMATE
NATIONAL WEATHER SERVICE TAUNTON MA
449 PM EDT WED JUL 27 2005
...BDL/ORH TODAY TIED HOTTEST OF THE SUMMER AND WERE 1F SHORT OF RER
FOR THE DAY...
.SHORT TERM (TONIGHT THROUGH THURSDAY)...
SVR TSTM WATCH IN EFFECT TIL 8 PM FOR MUCH OF FA BUT WE BELIEVE
PRIMARY THREAT WILL BE NORTH AND WEST OF I-95 CORRIDOR. TOO MUCH
MARINE INFLUENCE ALONG THE SE COAST FOR STORMS TO OVERCOME WITH LOW
CLOUDS IN PLACE. STORMS WILL TEND TO WEAKEN AS THEY APPROACH AND
MOVE E OF I-95 CORRIDOR. 18Z ALY SOUNDING SHOWED UNSTABLE AND
SHEARED ENVIRONMENT WITH 55 KTS AT 500 MB AND DECENT TURNING FROM
SFC TO 700 MB. SOUNDING CERTAINLY SUPPRORTS ORGANIZED LINE SEGMENTS
CURRENTLY SEEN ON RADAR MOVG INTO FAR NW FA JUST AHEAD OF FNT AND
CANT RULE OUT A FEW SUPERCELLS WITH THIS SHEAR PROFILE.
CDFNT MOVG INTO SRN NH ATTM AND WILL SLOWLY PUSH SWD ACRS SNE THIS
EVENING. FNT LIKELY NOT REACHING THE CAPE/ISLANDS TIL 06-09Z BEFORE
STALLING JUST S OF COASTAL WATERS AS WAVE DEVELOPS ON THE FRONT.
CLEARING FROM THE N WILL BE A SLOW PROCESS AND CLDS AND THREAT OF
SHOWERS WILL LINGER INTO THU FOR S COAST AND ESPECIALLY CAPE COD
ALTHOUGH NAM MAY BEE TOO BULLISH ON RAFL AMOUNTS. WILL CARRY JUST
CHC POPS ALONG THE S COAST THU AND MENTIONED CHC TSTMS FOR ISLANDS
AS MODELS ARE FLAGGING POTL FOR ELEVATED CONVECTION. TEMPS 20+
DEGREES COOLER ON THU WITH NE FLOW AND MAY NOT GET MUCH ABOVE 70
ALONG E COASTAL MA.
&&
.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
FCST IS CLOSE TO MID SHIFT PKG... MODELS VARY ON THE NWD EXTENT OF
QSTRY FRONT TO OUR SOUTH. CONFIDENCE LOW ON A RETURN OF SHWRS AFTER
THURSDAY TO THE S COAST. THIS FCST THEN IS A MIX OF HPC GUIDANCE A
TENDENCY TO WARM THAT GUIDANCE IN THE INTERIOR OVER THE WKND AND
EARLY NEXT WEEK.
PROBABLY COUD HAVE ADDED SOME FOG TO THE INTERIOR VALLEYS TOMORROW
NIGHT. TIMING OF CFP MON NIGHT OR TUE COULD RESULT IN GUSTY TSTMS
HERE IN SNE BUT ITS A BIT EARLY TO PLACE IN THE FCST.
DID NOT PUT A LOT OF ENERGY INTO THE LONG TERM DUE TO SHORT TERM
CONSIDERATIONS.
&&
.AVIATION...
LINE OF TSTMS MAY BRING A BRIEF PERIOD OF MVFR/IFR CONDITIONS AND
GUSTY WINDS THRU THIS EVENING...MAINLY NORTHERN/WESTERN TERMINALS
WITH ACTIVITY WEAKENING AS IT APPROACHES COASTAL TERMINALS DUE TO
PRONOUNCED MARINE LAYER IN PLACE. IFR CONDITIONS IN LOW STRATUS AT
ACK/HYA WILL LIKELY PERSIST THRU THE PERIOD WITH SHOWERS PSBLY
LINGERING INTO THU ASSOCD WITH WAVE AND FNT JUST TO THE S. AFTER
LINE OF STORMS MOVE THRU VFR CONDITIONS EXPECTED THRU THE PERIOD FOR
INTERIOR TERMINALS WITH DECREASING CLOUDS FROM N TO S LATE
TONIGHT/THU.
&&
.MARINE...
IN THE SHORT TERM...SMALL CRAFT WILL REMAIN IN EFFECT FOR OUTER
WATERS MAINLY DUE TO SWELLS TO 5 FT. MAY SEE A FEW 25 KT GUSTS FROM
NE THU MORNING ASSOCD WITH WAVE TO THE S.
IN THE LONGER TERM...PLAYED THE WNA GUIDANCE AND THE ASSTD MARINE
FCST OUTPUT CONSERVATIVE.
&&
.CLIMATOLOGY...
NO RER TODAY BUT SOON THE DAILY CLMS WILL SHOW WITHIN 1F OF RER FOR
TODAY AT BDL/ORH. TIED HOTTEST OF THE SUMMER THERE...SO FAR. HI
OF 107 AT BDL EVEN HOTTER THAN THE 106 THAT OCURRED THERE LAST
TUESDAY THE 19TH.
&&
EQUIPMENT...
MANY OF OUR WEB POST PROBLEMS APPEAR TO HAVE BEEN RESOLVED.
&&
CURRENT SELS WATCH...
LSRS WILL SOON POST. INCLUDES LIGHTNING STRIKES AND WIND
DAMAGE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...SEVERE THUNDERSTORM WATCH FOR CTZ002>004 UNTIL 8 PM WEDNESDAY.
MA...SEVERE THUNDERSTORM WATCH FOR MAZ002>017-020-026 UNTIL 8 PM
WEDNESDAY.
NH...SEVERE THUNDERSTORM WATCH FOR NHZ011-012-015 UNTIL 8 PM
WEDNESDAY.
RI...SEVERE THUNDERSTORM WATCH FOR RIZ001>008 UNTIL 8 PM WEDNESDAY.
MARINE...SEVERE THUNDERSTORM WATCH FOR ANZ236-237 UNTIL 8 PM.
...SMALL CRAFT ADVISORY FOR ANZ254 THRU THU MORNING AND AGAIN
THU NIGHT.
...SMALL CRAFT ADVISORY FOR ANZ255 UNTIL NOON THURSDAY.
&&
SHORT TERM...KJC
LONG TERM...DRAG
AVIATION...KJCHazardous weather outlook, Jul 27, 1:28 PM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK..UPDATED TODAY.. NATIONAL WEATHER SERVICE TAUNTON MA 128 PM EDT WED JUL 27 2005 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-281030- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 128 PM EDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NEW HAMPSHIRE... MASSACHUSETTS EAST OF BERKSHIRE COUNTY...NORTH CENTRAL AND NORTHEAST CONNECTICUT...AND ALL OF RHODE ISLAND. .DAY ONE (TODAY AND TONIGHT)... A SEVERE THUNDERSTORM WATCH IS POSTED ESSENTIALLY ALONG AND WEST OF INTERSTATE 95 AND IS EFFECTIVE UNTIL 8 PM. THAT IS MOST OF SOUTHERN NEW ENGLAND...PARTICULARLY THE INTERIOR. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE STRONG DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. THESE STORMS ARE MOST LIKELY BETWEEN 3 PM AND 7 PM AND THE PRIMARY THREAT IS FOR SOUTHERN NEW HAMPSHIRE THE WEST TWO THIRDS OF MASSACHUSETTS AND HARTFORD COUNTY OF NORTH CENTRAL CONNECTICUT. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION BEGINS AT 230 PM FOR ALL REPORTS OF WIND OVER 45 MPH...DAMAGE...UNUSUAL STREET AND LOCAL FLOODING AND HAIL. DRAG
In the hours before
Special weather statement, Jul 27, 1:53 PM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 153 PM EDT WED JUL 27 2005 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-271900- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 153 PM EDT WED JUL 27 2005 ...A SEVERE THUNDERSTORM WATCH IS POSTED FOR MUCH SOUTHERN NEW ENGLAND ALONG AND WEST OF INTERSTATE 95... A COLD FRONT MOVING INTO A HOT AND VERY HUMID AIRMASS OVER EASTERN NEW YORK STATE AND PENNSYLVANIA HAS DEVELOPED A LINE OF THUNDERSTORMS. THIS LINE OF STORMS WILL MOVE INTO SOUTHERN NEW HAMPSHIRE AND WESTERN MASSACHUSETTS BETWEEN 3 PM AND 5 PM...THEN ON INTO CENTRAL MASSACHUSETTS AND NORTH CENTRAL CENTRAL CONNECTICUT LATE IN THE DAY. THUNDERSTORMS SHOULD WEAKEN CONSIDERABLY AS THEY REACH THE SOUTH COAST...CAPE COD AND THE ISLANDS AFTER 7 PM. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE NORTH OF THE MASSACHUSETTS TURNPIKE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE RADIO OR TELEVISION STATION FOR FURTHER UPDATES ON THIS POTENTIAL WEATHER SITUATION. MEANWHILE...DANGEROUS HEAT AND HUMIDITY ARE AFFECTING THE REGION THIS AFTERNOON AS HEAT INDICES REACH 100 TO 105 DEGREES FOR A FEW HOURS. THE WORST OF THE HEAT AND HUMIDITY IS OCCURRING ACROSS NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND AND SOUTH CENTRAL AND EASTERN MASSACHUSETTS. THIS INCLUDES THE CITIES OF BOSTON...PROVIDENCE... HARTFORD...SPRINGFIELD...LOWELL...LAWRENCE AND TAUNTON. IF YOU HAVE PLANS TO BE OUTDOORS THIS AFTERNOON...DRINK PLENTY OF WATER AND AVOID STRENUOUS ACTIVITY WHICH COULD LEAD TO HEAT RELATED HEALTH PROBLEMS. DRAG
Special weather statement, Jul 27, 2:35 PM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 235 PM EDT WED JUL 27 2005 CTZ002-MAZ002-003-008>011-NHZ011-015-271930- CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 235 PM EDT WED JUL 27 2005 AT 230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING LINE OF THUNDERSTORMS EXTENDING FROM 5 MILES SOUTHWEST OF SPRINGFIELD TO 8 MILES EAST OF BENNINGTON TO 4 MILES NORTHWEST OF WEST POINT...MOVING EAST AT 30 MPH. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH...AS WELL AS BRIEF HEAVY RAIN. THUNDERSTORMS WILL BE NEAR...MONROE BY 240 PM EDT...ROWE BY 250 PM EDT...WALPOLE AND ALSTEAD BY 300 PM EDT...WESTMORELAND AND SURRY BY 310 PM EDT...MARLOW AND HINSDALE BY 320 PM EDT...WINCHESTER AND WHATELY BY 330 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THIS EVENING FOR NORTHERN CONNECTICUT AND SOUTHWESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. BELK/STRAUSS
Special weather statement, Jul 27, 3:27 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 327 PM EDT WED JUL 27 2005 MAZ002-003-NHZ011-012-015-272030- CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN FRANKLIN MA- 327 PM EDT WED JUL 27 2005 AT 326 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM 6 MILES WEST OF HENNIKER TO 6 MILES EAST OF BRATTLEBORO TO 12 MILES WEST OF NORTH ADAMS...MOVING EAST AT 35 MPH. THUNDERSTORMS WILL BE NEAR...WINDSOR...SWANZEY...ROXBURY AND NELSON BY 340 PM EDT...HINSDALE...HANCOCK...DUBLIN AND DEERING BY 350 PM EDT...WINCHESTER AND WEARE BY 400 PM EDT. SMALL HAIL AND BRIEF HEAVY RAINS ARE ALSO POSSIBLE WITH THESE THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THIS EVENING FOR NORTHERN CONNECTICUT...SOUTHWESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. BELK/STRAUSS
Special weather statement, Jul 27, 4:32 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 432 PM EDT WED JUL 27 2005 CTZ002>004-MAZ004-005-010>012-026-272130- CENTRAL MIDDLESEX COUNTY MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 432 PM EDT WED JUL 27 2005 AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF JAFFREY NEW HAMPSHIRE TO 4 MILES SOUTHWEST OF NEW BRITAIN CONNECTICUT...MOVING EAST AT 40 MPH. THUNDERSTORMS WILL BE NEAR...WESTMINSTER AND WEST BROOKFIELD BY 440 PM EDT...WALES AND TOWNSEND BY 500 PM EDT...WORCESTER AND WESTFORD BY 520 PM EDT. FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH SOME OF THESE THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THIS EVENING FOR NORTHERN CONNECTICUT...SOUTHWESTERN MASSACHUSETTS... SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. BELK/STRAUSS
Local storm report, Jul 27, 5:09 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
509 PM EDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG HEATH 42.67N 72.83W
07/27/2005 FRANKLIN MA AMATEUR RADIO
TWO TREES AND LARGE LIMBS DOWN.
&&
TLMSpecial weather statement, Jul 27, 5:36 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 536 PM EDT WED JUL 27 2005 CTZ002>004-MAZ004>006-011-012-026-NHZ012-015-RIZ001-272215- CENTRAL MIDDLESEX COUNTY MA-EASTERN HAMPDEN MA-EASTERN HILLSBOROUGH NH-HARTFORD CT-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-TOLLAND CT-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-WINDHAM CT- 536 PM EDT WED JUL 27 2005 AT 534 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH ALONG A LINE EXTENDING FROM 10 MILES EAST OF MERRIMACK TO NEAR SOUTHINGTON...MOVING EAST AT 20 MPH. THUNDERSTORMS WILL BE NEAR...HOLLIS AND WORCESTER BY 550 PM EDT... NASHUA AND HUDSON BY 600 PM EDT...THOMPSON AND PUTNAM BY 610 PM EDT...WESTBOROUGH AND WESTFORD BY 620 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHWESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:00 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 45 min |
| Jul 27, 4:44 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 22 min |
| Jul 27, 6:09 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 36 min |
| Jul 27, 7:28 PM EDT | Special Marine Warning | BOX | 62 min | |
| Jul 27, 3:54 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 51 min |
| Jul 27, 4:46 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 44 min |
| Jul 27, 5:18 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 27 min |
| Jul 27, 6:15 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 15 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2005Severe Thunderstorm Warnings in New Hampshire, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.